Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 11, NWS Miami, FL

May 15, 2000Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 15, 2000, 3:57 PM EDT for Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 15, 2000, 3:57 PM EDT (19:57 UTC)
Expired
May 15, 2000, 4:30 PM EDT
In force
33 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Palm Beach County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 1:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2000-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2000-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1320 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 151959
SVRMIA
FLC099-152030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT MON MAY 15 2000

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTHEAST FLORIDA
  THIS INCLUDES THE CITIES OF...LAKE WORTH...RIVIERA BEACH...WEST
  PALM BEACH

* UNTIL 430 PM EDT

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM  ABOUT OVER RIVIERA BEACH MOVING SOUTHEAST     
  AT 10 TO 15  MPH.

* THIS THUNDERSTORM WILL AFFECT..
  JUNO BEACH
  PALM BEACH GARDENS
  RIVIERA BEACH
  WEST PALM BEACH
  PALM BEACH
  LAKE WORTH

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  HAIL UP TO THE SIZE OF GOLF BALLS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE SIN MIAMI.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEASTERN FLORIDA.

LAT...LON 2691 7999 2682 8016 2659 8012 2664 7991

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:30 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 15, 2:30 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT MON MAY 15 2000

SPC ISSUED A SEVERE TSTM WATCH FOR MUCH OF THE CENTRAL AND SOUTH
PENINSULA UNTIL 7 PM. INCREASED PW/S... MORE UNSTABLE K-INDEX... AND
-2 DEGREE CELSIUS TEMPERATURE DROP FROM 24 HOURS AGO ON THE KMFL
SOUNDING SHOWS THE INCREASED INSTABILITY. FIRST
CONVERGENCE/INSTABILITY/TROUGH LINE WHICH WAS NOTED SUNDAY AFTERNOON
ACROSS SOUTH FLORIDA IN THE VICINITY OF LAKE OKEECHOBEE MOVED
SOUTHWARD OVERNIGHT AND LIES JUST SOUTH OF THE AREA THIS AFTERNOON.
THIS LINE WAS RESPONSIBLE FOR SHIFTING THE SURFACE FLOW TO LIGHT
WESTERLY OR NORTHWESTERLY. HOWEVER THE EAST COAST SEA BREEZE HAD
BEGUN TO KICK IN BY MID AFTERNOON WITH SOME TSTM DEVELOPMENT
ESPECIALLY NEAR THE ATLANTIC COASTAL COUNTIES. MOST OF THE ACTIVITY
MAY BE CONCENTRATED HERE FOR THE REMAINDER OF THE AFTERNOON AS THE
UPPER WESTERLY FLOW WILL BE PUSHING AGAINST THE EAST COAST SEA
BREEZE.

WEAK FRONTAL TROUGH SHOULD MOVE SOUTHWARD ACROSS SOUTH FLORIDA
DURING THE NIGHT AND SHOULD BECOME DIFFUSE NEAR OF JUST SOUTH OF THE
AREA TUESDAY. MODELS KEEP ENOUGH MOISTURE OVER THE AREA... AND EVEN
THOUGH THE UPPER TROUGH WILL HAVE MOVED EAST OF SOUTH FLORIDA BY
TUESDAY... BOTH ETA AND NGM DRAG A VORTICITY TAIL ACROSS THE AREA
TUESDAY. WITH THIS IN MIND DO BELIEVE A CHANCE CATEGORY OF TSTMS
WILL BE THE RULE ON TUESDAY... EVEN WITH THE NGM MOS NUMBERS IN THE
SINGLE DIGITS. EVEN WITH THE TROUGH TO THE EAST AND NORTHWESTERLY
FLOW ALOFT OVER OUR AREA... THE UPPER RIDGE IS STILL OVER THE
WESTERN AND CENTRAL GULF OF MEXICO WEDNESDAY... SO THERE MAY STILL
BE ENOUGH INSTABILITY FOR AT LEAST A SLIGHT CHANCE OF TSTMS OVER THE
AREA WEDNESDAY.

EXTENDED-WISE... IT LOOKS LIKE THE SURFACE RIDGE WILL CONTINUE TO
THE NORTH AND NORTHEAST EARLY IN THE PERIOD... THEN SLIDE OFF WELL
TO THE EAST AND WEAKEN LATE. SO SLIGHT CHANCE AFTERNOON AND EVENING
POPS WITH SLOWLY DECREASING WINDS LOOK GOOD.

PBI BB 068/086 070/086 071 463322
MIA BB 072/088 073/088 074 463322

.MIA...NONE.

In the hours before

Local storm report, May 15, 3:43 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT MON MAY 15 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    JUNO BEACH                FL   .88 INCH HAIL
05/15/00   PALMBEACH                      REPORTED BY PUBLIC.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:30 PM EDTSevere Thunderstorm WarningMFLPalm Beach30 min
May 15, 4:34 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade61 min
May 15, 5:28 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade32 min
May 15, 6:02 PM EDTSevere Thunderstorm WarningMFLGlades58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.